Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this areal flood warning at Jun 25, 2021, 8:07 AM CDT for Clark County, Missouri; Van Buren County, Iowa. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 8:07 AM CDT (13:07 UTC)
- Expired
- Jun 26, 2021, 9:38 AM CDT
- In force
- 26 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Van Buren County, IA, Clark County, MO
The radar
The Quad Cities radar (KDVN), 160 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
470
WGUS43 KDVN 251307
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Quad Cities IA IL
807 AM CDT Fri Jun 25 2021
IAC177-MOC045-261300-
/O.NEW.KDVN.FA.W.0003.210625T1307Z-210626T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Van Buren IA-Clark MO-
807 AM CDT Fri Jun 25 2021
The National Weather Service in Quad Cities has issued a
* Flood Warning for...
Southwestern Van Buren County in southeastern Iowa...
Northwestern Clark County in northeastern Missouri...
* Until 800 AM CDT Saturday.
* At 807 AM CDT, Trained weather spotters reported the Fox River,
between Cantril and Mount Sterling was out of its banks and
flooding roadways. 2 to 5 inches of rain have fallen across the
area leading to this flooding.
* Some locations that will experience flooding include...
Cantril, Mount Sterling and Heath Memorial Conservation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4061 9194 4066 9211 4068 9206 4061 9188
4056 9187
$$
Gibbs4 follow-up statements
895
WGUS83 KDVN 251722
FLSDVN
Flood Statement
National Weather Service Quad Cities IA IL
1222 PM CDT Fri Jun 25 2021
IAC177-MOC045-261300-
/O.CON.KDVN.FA.W.0003.000000T0000Z-210626T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Van Buren IA-Clark MO-
1222 PM CDT Fri Jun 25 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 8 AM CDT SATURDAY FOR
SOUTHWESTERN VAN BUREN AND NORTHWESTERN CLARK COUNTIES...
At 1222 PM CDT, Local law enforcement reported that water was still
over area roads around the Fox River, leading to closures. Heed all
road closures. Thunderstorms could redevelop across the area and may
slow drainage or lead to additional flooding this afternoon and
evening.
Some locations that will experience flooding include...
Cantril, Mount Sterling and Heath Memorial Conservation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4061 9194 4066 9211 4068 9206 4061 9188
4056 9187
$$
Gibbs439
WGUS83 KDVN 252340
FLSDVN
Flood Statement
National Weather Service Quad Cities IA IL
640 PM CDT Fri Jun 25 2021
IAC177-MOC045-261300-
/O.CON.KDVN.FA.W.0003.000000T0000Z-210626T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Van Buren IA-Clark MO-
640 PM CDT Fri Jun 25 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 8 AM CDT SATURDAY FOR
SOUTHWESTERN VAN BUREN AND NORTHWESTERN CLARK COUNTIES...
At 640 PM CDT, trained spotters reported water was still over area
roads around the Fox River, leading to closures. Heed all road
closures. Thunderstorms could redevelop across the area and may slow
drainage or lead to additional flooding this evening and overnight.
Some locations that will experience flooding include...
Cantril, Mount Sterling and Heath Memorial Conservation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4061 9194 4066 9211 4068 9206 4061 9188
4056 9187
$$
McClure774
WGUS43 KDVN 261258
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Quad Cities IA IL
758 AM CDT Sat Jun 26 2021
IAC177-MOC045-261500-
/O.EXT.KDVN.FA.W.0003.000000T0000Z-210626T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Van Buren IA-Clark MO-
758 AM CDT Sat Jun 26 2021
The National Weather Service in Quad Cities has extended the
* Flood Warning for...
Southwestern Van Buren County in southeastern Iowa...
Northwestern Clark County in northeastern Missouri...
* Until 1000 AM CDT.
* At 758 AM CDT, trained weather spotters reported continued
flooding along the Fox River and other creeks in the Mt Sterling
area causing road closures. Heavy rain has ended across the area
and river levels are expected to be falling through the day.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4061 9194 4066 9211 4068 9206 4061 9188
4056 9187
$$
Brooks309
WGUS83 KDVN 261438
FLSDVN
Flood Statement
National Weather Service Quad Cities IA IL
938 AM CDT Sat Jun 26 2021
IAC177-MOC045-261448-
/O.CAN.KDVN.FA.W.0003.000000T0000Z-210626T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Van Buren IA-Clark MO-
938 AM CDT Sat Jun 26 2021
...FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN VAN BUREN AND
NORTHWESTERN CLARK COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. However, some gravel roads in the area have been washed
out. Please continue to heed remaining road closures.
LAT...LON 4061 9194 4066 9211 4068 9206 4061 9188
4056 9187
$$
14What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this areal flood warning went out at Jun 25, 6:34 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 25, 6:34 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
634 AM CDT Fri Jun 25 2021
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 309 AM CDT Fri Jun 25 2021
06Z surface data has a convectively induced low in southeast Iowa
just northwest of KFSW. A stalled frontal boundary ran from eastern
Kansas across Missouri. Dew points were in the 60s and 70s from the
Ohio Valley into the central Plains and then south to the Gulf
Coast. Dew points in the 50s were across the northern Plains into
the upper Great Lakes.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 309 AM CDT Fri Jun 25 2021
The flash flood watch has been expanded a tier of counties northward.
The thunderstorm complex across the area will continue moving east
through sunrise producing locally heavy rainfall from roughly
Interstate 80 on south. By sunrise much of the area west of the
Mississippi looks to be dry.
Lingering rain along and east of the Mississippi will end during the
morning hours with a period of dry conditions through mid afternoon.
By late afternoon diurnal convection will begin developing again
especially south of I-80.
Tonight the diurnal convection will grow upscale into another
thunderstorm complex as an upper level disturbance moves into the
area. With high moisture levels in the lower atmosphere storms will
be very efficient in producing locally heavy rainfall.
.LONG TERM...(Saturday through Thursday)
ISSUED AT 309 AM CDT Fri Jun 25 2021
Upper level highs on both coasts will keep southwest flow aloft
across the area through next week. Such a pattern will result in a
prolonged period of active weather for the area with several chances
for rain. However there will be periods of dry weather each day.
Saturday and Saturday night
Assessment...medium confidence
The nocturnal thunderstorm complex will persist across the area
during the morning hours Saturday with a gradual dissipation during
the afternoon. Saturday night areal coverage of precipitation will
slowly decrease from west to east.
Sunday through Monday
Assessment...low to medium confidence
Additional upper level disturbances will move through the area
producing more rounds of rain. Internally some of the models are
suggesting another organized thunderstorm complex moving across the
area. Given the high moisture levels in the lower atmosphere
confidence is high for showers and thunderstorms occurring but
confidence is lower regarding the areal coverage.
Monday night through Thursday
Assessment...low to medium confidence
The overall signal from the models suggest a more diurnal cycle to
convection next week. The afternoon and evening hours will have the
higher areal coverage in regards to rain compared to the late night
and morning hours. However given the continued high moisture levels
in the lower atmosphere nocturnal convection cannot be ruled out
with any passing upper level disturbance.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
ISSUED AT 631 AM CDT Fri Jun 25 2021
Decaying thunderstorm complex has scattered showers across eastern
Iowa and northern Illinois with conditions ranging from VFR to
LIFR. Through 00z/26 expect conditions to slowly improve to
MVFR/VFR. A new round of SHRA/TSRA will begin developing just
prior to 00z/26 and will overspread eastern Iowa and northern
Illinois through 12z/26 with MVFR/IFR conditions.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Saturday morning for Des Moines-Henry
IA-Jefferson-Lee-Louisa-Van Buren.
IL...Flash Flood Watch through Saturday morning for Bureau-Hancock-
Henderson-Henry IL-McDonough-Mercer-Putnam-Warren.
MO...Flash Flood Watch through Saturday morning for Clark-Scotland.
&&
SYNOPSIS...08
SHORT TERM...08
LONG TERM...08
AVIATION...08Hazardous weather outlook, Jun 25, 3:34 AM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 334 AM CDT Fri Jun 25 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-260845- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 334 AM CDT Fri Jun 25 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Thunderstorms will be seen today and tonight with the potential for severe storms. The thunderstorms will also be capable of heavy rain, thus a flash flood watch is in effect for most areas south of Interstate 80. The Storm Prediction Center has a slight risk of severe storms south of an Ottumwa, Iowa to Galesburg, Illinois line. North of that line there is a marginal risk of severe storms. If severe storms occur today and tonight the primary risk is damaging winds. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY There is a daily risk of thunderstorms across the area. Locally heavy rainfall is also possible. The Storm Prediction Center has a marginal risk of severe storms on Saturday. The risk area is south of a line from Freeport, Illinois to Ottumwa, Iowa. If severe storms develop the primary risk is damaging winds. Beyond Saturday it is too early to determine any severe risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Local storm report, Jun 25, 6:11 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
611 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 AM HEAVY RAIN CANTRIL 40.64N 92.07W
06/25/2021 M2.65 INCH VAN BUREN IA TRAINED SPOTTER
OVERNIGHT RAINFALL TOTAL SINCE 930PM.
&&
GROSSLocal storm report, Jun 25, 6:13 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
613 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 AM HEAVY RAIN 1 ESE NEW LONDON 40.92N 91.40W
06/25/2021 M1.31 INCH HENRY IA TRAINED SPOTTER
OVERNIGHT RAINFALL.
&&Local storm report, Jun 25, 6:30 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
630 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 3 NE GALVA 41.20N 90.00W
06/25/2021 M3.60 INCH HENRY IL COCORAHS
COCORAHS STATION IL-HY-13 GALVA 2.7 NE.
&&
GROSSLocal storm report, Jun 25, 7:31 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
731 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 AM HEAVY RAIN COLUMBUS JUNCTION 41.28N 91.37W
06/25/2021 M3.40 INCH LOUISA IA TRAINED SPOTTER
STILL RAINING.
&&Local storm report, Jun 25, 7:52 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
752 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM HEAVY RAIN 3 SE FAIRFIELD 40.98N 91.93W
06/25/2021 M3.00 INCH JEFFERSON IA PUBLIC
OVERNIGHT RAINFALL.
&&Local storm report, Jun 25, 7:54 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
754 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 AM HEAVY RAIN 5 SSE SPERRY 40.89N 91.10W
06/25/2021 M1.25 INCH DES MOINES IA PUBLIC
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:23 PM CDT | River Flood Watch | DVN | Clark | 14 hr |
| Jun 24, 10:57 PM CDT | Special Weather Statement | DVN | Scotland | 33 min |
| Jun 24, 11:44 PM CDT | Severe Thunderstorm Warning | DVN | Clark | 46 min |
| Jun 25, 4:07 AM CDT | River Flood Warning | DVN | Clark | 62 hr |
| Jun 25, 10:09 AM CDT | River Flood Warning | DVN | Clark | 56 hr |
| Jun 24, 7:23 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 40 min |
| Jun 24, 8:13 PM CDT | Special Weather Statement | DVN | Jefferson | 47 min |
| Jun 24, 8:42 PM CDT | Flash Flood Warning | DVN | Jefferson, Van Buren | 6 hr |
| Jun 24, 11:34 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 41 min |
| Jun 25, 2:49 AM CDT | Areal Flood Warning | DVN | Jefferson, Van Buren | 17 hr |
| Jun 25, 4:07 AM CDT | River Flood Warning | DVN | Van Buren | 10 hr |
| Jun 25, 5:05 AM CDT | Special Weather Statement | DVN | Cedar | 40 min |
| Jun 25, 2:12 PM CDT | Special Weather Statement | DVN | Dubuque | 33 min |
| Jun 25, 2:48 PM CDT | Special Weather Statement | DVN | Delaware, Dubuque | 57 min |
| Jun 25, 4:26 PM CDT | Special Weather Statement | DVN | Delaware, Dubuque | 49 min |
| Jun 25, 6:18 PM CDT | Special Weather Statement | DVN | Benton, Jackson, Jones, Linn | 42 min |
Nearby
Areal Flood Warnings in Missouri, 2021Areal Flood Warnings in Iowa, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.